Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what about taking only epivir and zerit
Feb 9, 2002

i was detected hiv+ a year go with a vl 330,000 and cd4 of 250. started with combibir and rescriptor. after seven months vl was undectectable and cd4 back to 450. however on november last year until january this year total and indirect bilirubins were high (2.9 and 2.6, respectively). my doctor told me a week ago stop all medication, today biliirubins were back to normal (0.9 and 0.8). My doctor will change my cocktail to epivir (150) and zerit (40), one of each every twelve hours. Will this new meds work fine with my liver? can be the virus resistant with time only with these two drugs? please suggestions? i am in a holliday drugs for almost two weeks while i get my med. i am in mexico my doctor in usa. please comments. Thank you for your love and help. Mexican.

Response from Dr. Boyle

I would not recommend using only stavudine (Zerit) and lamivudine (Epivir). This regimen is unlikely to lead to complete viral suppression and is likely to lead to resistance to both drugs over time. Resistance to stavudine and lamivudine can cause resistance to nucleoside reverse transcriptase inhibitors (for example, zidovudine and abacavir) and cause serious problems with putting together an effective regimen later on. I would add a non-nucleoside or protease inhibitor to your regimen and monitor your liver enzymes and bilirubin on therapy for any problems.



Previous
Early Pubic Hair Loss
Next
afraid of bone disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement